Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Directed inverse limits of spatial locales

Authors: Wei He and Till Plewe
Journal: Proc. Amer. Math. Soc. 130 (2002), 2811-2814
MSC (2000): Primary 18B30, 54B30, 54D30, 54D45
Published electronically: May 8, 2002
MathSciNet review: 1908261
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we consider spatiality of directed inverse limits of spatial locales. We give an example which shows that directed inverse limits of compact spatial locales are not necessarily spatial. This answers a question posed by John Isbell. We also give a condition which, if satisfied by the maps of a directed inverse system, implies that taking limits preserves local compactness and hence produces spatial locales.

References [Enhancements On Off] (What's this?)

  • 1. J. Isbell, Atomless parts of spaces, Math. Scand. 31 (1972), 5-32. MR 50:11184
  • 2. J. Isbell, Product spaces in locales, Proc. Amer. Math. Soc. 81 (1981), 116-118. MR 82c:54006
  • 3. J. Isbell, Direct limits of meet-continuous lattices, J. Pure App. Algebra 23 (1982), 33-35. MR 83a:18015
  • 4. J. Isbell, First steps in descriptive theory of locales, Trans. Amer. Math. Soc. 327 (1991), 353-371. MR 92b:54078
  • 5. P.T. Johnstone, Stone Spaces, Cambridge University Press 1982. MR 85f:54002
  • 6. A. Joyal and M. Tierney, An extension of the Galois theory of Grothendieck, Mem. Amer. Math. Soc. No. 309, vol. 51, 1984. MR 86d:18002
  • 7. T. Plewe, Localic products of spaces, Proc. London Math. Soc. 73 (1996), 642-678. MR 97d:54012
  • 8. T. Plewe, Countable products of absolute C-delta spaces, Topology Appl. 74 (1996), 39-50. MR 97i:54015
  • 9. J. J. C. Vermeulen, Proper maps of locales, J. Pure App. Algebra 92 (1994), 79-107. MR 95d:54009
  • 10. He Wei and Liu Ying Ming, Steenrod's theorem for locales, Math. Proc. Cambridge Philos. Soc. (1998), 124, 305-307. MR 99c:18001

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 18B30, 54B30, 54D30, 54D45

Retrieve articles in all journals with MSC (2000): 18B30, 54B30, 54D30, 54D45

Additional Information

Wei He
Affiliation: Department of Mathematics, Shaan Xi Normal University, Xi’an 710062, People’s Republic of China
Address at time of publication: Department of Mathematics, Nanjing Normal University, Nanjing 210097, People’s Republic of China

Till Plewe
Affiliation: Department of Science and Engineering, Ritsumeikan University, Noji Higashi 1-1-1, Kusatsu-shi, Shiga 525, Japan

Keywords: Directed inverse limits, spatial locales, locally compact spaces, locally compact locales, compact locales
Received by editor(s): May 17, 1998
Received by editor(s) in revised form: October 30, 2000
Published electronically: May 8, 2002
Additional Notes: The first author was supported by a grant of the NSF of China
Communicated by: Alan Dow
Article copyright: © Copyright 2002 American Mathematical Society